Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 154, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 1, 2016, 7:24 PM CDT for Union County, Arkansas. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2016, 7:24 PM CDT (00:24 UTC)
- Expired
- May 1, 2016, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Union County, AR
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 7:26 PM CDT | TSTM WND DMG | W Strong, AR | TREE DOWN ON HIGHWAY 82 ON THE WEST SIDE OF STRONG. |
| May 1, 7:28 PM CDT | TSTM WND DMG | 3 Nnw Strong, AR | TREE DOWN ON POWER LINES ON PIGEON HILL ROAD AND WARD ROAD. POWER IS OUT TO MUCH OF THIS AREA. |
| May 1, 7:28 PM CDT | HAIL 1.75 | Strong, AR | GOLFBALL SIZE HAIL FELL IN STRONG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.4
The text
As transmitted.
247
WUUS54 KSHV 020024
SVRSHV
ARC139-020100-
/O.NEW.KSHV.SV.W.0154.160502T0024Z-160502T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
724 PM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
* UNTIL 800 PM CDT
* AT 723 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STRONG...OR 9
MILES NORTHWEST OF HUTTIG...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HUTTIG...STRONG...LAPILE...FELSENTHAL...NEW LONDON AND AURELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3302 9208 3302 9240 3313 9247 3327 9229
3325 9225 3326 9223 3323 9222 3321 9223
3320 9221 3321 9218 3316 9217 3317 9215
3316 9211 3312 9212 3311 9214 3309 9213
3307 9211 3303 9211 3303 9209
TIME...MOT...LOC 0023Z 234DEG 24KT 3311 9233
HAIL...1.00IN
WIND...60MPH
$$
152 follow-up statements
925
WWUS54 KSHV 020045
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CDT SUN MAY 1 2016
ARC139-020100-
/O.CON.KSHV.SV.W.0154.000000T0000Z-160502T0100Z/
UNION AR-
745 PM CDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN UNION COUNTY...
AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAPILE...OR
11 MILES NORTHWEST OF HUTTIG...MOVING NORTHEAST AT 20 MPH. HAIL AND
HIGH WINDS WERE RECENTLY REPORTED IN STRONG WITH THIS STORM.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAPILE AND NEW LONDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3307 9224 3319 9239 3327 9229 3325 9225
3326 9223 3323 9222 3321 9223 3320 9221
3321 9218 3316 9217 3317 9215 3316 9211
3312 9212 3311 9214 3309 9213
TIME...MOT...LOC 0045Z 221DEG 18KT 3319 9226
HAIL...1.00IN
WIND...60MPH
$$
15989
WWUS54 KSHV 020059
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 PM CDT SUN MAY 1 2016
ARC139-020109-
/O.EXP.KSHV.SV.W.0154.000000T0000Z-160502T0100Z/
UNION AR-
759 PM CDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION COUNTY WILL
EXPIRE AT 800 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
GOLFBALL SIZE HAIL AND DAMAGING WINDS WERE REPORTED IN STRONG WITH
THIS STORM.
LAT...LON 3307 9224 3319 9239 3327 9229 3325 9225
3326 9223 3323 9222 3321 9223 3320 9221
3321 9218 3316 9217 3317 9215 3316 9211
3312 9212 3311 9214 3309 9213
TIME...MOT...LOC 0057Z 234DEG 24KT 3319 9226
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:47 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, May 1, 2:47 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 247 PM CDT SUN MAY 1 2016 AVIATION... THIS AFTERNOON AN INVERTED SURFACE TROUGH OF LOW PRESSURE AND SURFACE BOUNDARY ACROSS THE FOUR STATE REGION FROM DEEP EAST TEXAS ACROSS NORTH CENTRAL LOUISIANA AND INTO SOUTHEAST OKLAHOMA WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. ALSO MVFR CLOUDS AND CEILINGS IN AND NEAR THE SHOWERS AND THUNDERSTORMS WILL PREVAIL WITH REDUCED VISIBILITIES IN THE CONVECTION. EXPECTING THE BOUNDARY AND TROUGH TO SHIFT NORTHWEST SLIGHTLY DURING THE AFTERNOON AND EVENING...BECOMING NEARLY STATIONARY LATE TONIGHT...THEN FORECASTING THE BOUNDARY AND WIND SHIFT NUDGING BACK TO THE SOUTHEAST NEAR DAYBREAK. MVFR/IFR CATEGORIES EXPECTED TO PREVAIL ALONG AND NEAR THE BOUNDARY AND SURFACE TROUGH OVERNIGHT AND INTO THE EARLY MORNING...THEN RETURNING TO VFR IN THE MID TO LATE MORNING AS THE CONVECTION SHIFTS NORTHEAST AND EAST OUT OF THE AREA BY EARLY TO MID AFTERNOON MONDAY. SURFACE WINDS WILL BE VARIABLE LESS THAN 7 KNOTS WITH THE TROUGH AND NORTHEAST TO NORTH AROUND THE BACK OF THE SURFACE BOUNDARY AND TROUGH OF LOW PRESSURE. NORTH TO NORTHEAST WINDS WILL PREVAIL FOR MANY OF THE SOUTHWEST ARKANSAS...NORTHEAST AND EAST TEXAS SITES AND PARTS OF NORTHWEST LOUISIANA DURING THE AFTERNOON BEFORE THE BOUNDARY LIFTS BACK NORTH THEN RETURN TO THE NORTH TO NORTHEAST DIRECTION DURING THE EARLY MORNING HOURS AND THE REMAINING TERMINAL SITE OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA AND INTO DEEP EAST TEXAS IN THE LATE MORNING TO EARLY AFTERNOON MONDAY. /06/ && .PREV DISCUSSION... /ISSUED 1113 AM CDT SUN MAY 1 2016/ DISCUSSION... HAVE LOWERED AFTN POPS AS CONVECTION SKIRTING THE SE CWA...HAS SHIFTED FURTHER AWAY TO THE SOUTH AND EAST. HOWEVER...THIS RETURNING BOUNDARY IS STILL EXPECTED...AND WITH AFTN HEATING...EXPECT SCATTERED CONVECTION TO BEGIN FILLING IN OVER MAINLY NORTH LA PORTIONS OF AREA. ALSO...12Z SOUNDING AT KSHV VERY MARGINAL FOR CONVECTION...AS BOTH SURFACE BASED INVERSION NEEDS TO ERODE...IN ADDITION TO COMPLETE ABSENCE OF MOISTURE ABOVE 700 MB. THUS...HAVE LOWERED POPS TO 10 PERCENT NW TO 40 PERCENT OVER SE CWA. NO OTHER CHANGES MADE./VII/. PREV DISCUSSION... /ISSUED 640 AM CDT SUN MAY 1 2016/ && .PRELIMINARY POINT TEMPS/POPS... SHV 84 62 74 54 / 20 40 50 20 MLU 83 65 74 56 / 30 60 70 40 DEQ 78 55 70 48 / 10 50 30 10 TXK 81 59 71 51 / 10 50 30 10 ELD 83 61 72 53 / 20 40 50 20 TYR 80 59 71 51 / 20 40 50 10 GGG 83 61 72 53 / 20 40 50 20 LFK 83 65 75 56 / 30 60 70 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/07
Hazardous weather outlook, May 1, 12:03 PM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1203 PM CDT SUN MAY 1 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>012-014-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>151-021715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-OUACHITA-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA- 1203 PM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY LATE THIS AFTERNOON AND OVERNIGHT...AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH MONDAY AFTERNOON...BEFORE A COLD FRONT MOVES THROUGH THE REGION AND BRINGS AN END TO THE RAIN FOR THE REMAINDER OF THE WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. LAZ013-017>022-TXZ152-153-165>167-021715- JACKSON-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1203 PM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG A SLOWLY NORTHWARD MOVING COLD FRONT THIS AFTERNOON...POSSIBLY BECOMING MORE WIDESPREAD DURING THE OVERNIGHT HOURS. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS...WITH THE POSSIBILITY OF ISOLATED FLOODING OF MAINLY LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS ALONG WITH THE POSSIBILITY OF LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH MONDAY EVENING BEFORE A COLD FRONT MOVES US THROUGH THE REGION BRINGING AND END TO THE RAIN FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY NOT BE NEEDED THROUGH TONIGHT. VII
In the hours before
Special weather statement, May 1, 5:39 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 539 PM CDT SUN MAY 1 2016 LAZ011-018-012330- RED RIVER LA-NATCHITOCHES LA- 539 PM CDT SUN MAY 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATCHITOCHES AND SOUTHEASTERN RED RIVER PARISHES UNTIL 630 PM CDT... AT 539 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF COUSHATTA...OR 15 MILES WEST OF NATCHITOCHES...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALLEN...POWHATAN...LAKE END AND AJAX. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3185 9344 3201 9328 3187 9311 3173 9337 TIME...MOT...LOC 2238Z 228DEG 7KT 3183 9334 15
Special weather statement, May 1, 5:59 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT SUN MAY 1 2016
LAZ017-020000-
SABINE LA-
559 PM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SABINE PARISH UNTIL 700
PM CDT...
AT 559 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF ZWOLLE...OR 10 MILES WEST OF MANY...MOVING NORTHEAST
AT 10 MPH.
DIME SIZE HAIL AND STRONG WINDS BETWEEN 40 AND 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANY...ZWOLLE...FLORIEN...FISHER...NEGREET AND BELMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3138 9364 3149 9372 3150 9372 3151 9371
3151 9374 3152 9374 3154 9376 3176 9348
3150 9332
TIME...MOT...LOC 2258Z 241DEG 11KT 3152 9361
15Special weather statement, May 1, 6:58 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 658 PM CDT SUN MAY 1 2016 ARZ073-LAZ006-020045- UNION AR-UNION LA- 658 PM CDT SUN MAY 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS AND NORTHWESTERN UNION PARISHES UNTIL 745 PM CDT... AT 658 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHEAST OF SPEARSVILLE...OR 11 MILES EAST OF JUNCTION CITY...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL AND STRONG WINDS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUTTIG...STRONG...LAPILE...SPEARSVILLE...NEW LONDON...LOCKHART...LITROE... CECIL...OAKLAND...TAYLORVILLE AND AURELLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3284 9255 3301 9266 3322 9230 3299 9213 TIME...MOT...LOC 2357Z 242DEG 14KT 3297 9254 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 11:44 PM CDT | Special Weather Statement | SHV | Lafayette | 46 min |
| May 2, 12:43 AM CDT | Special Weather Statement | SHV | Columbia | 47 min |
| May 2, 1:28 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 47 min |
| May 2, 2:04 AM CDT | Severe Thunderstorm Warning | SHV | Union | 56 min |
| May 2, 2:29 AM CDT | Special Weather Statement | SHV | Howard | 46 min |
| May 2, 5:23 AM CDT | Special Weather Statement | SHV | Union | 52 min |
| May 2, 11:17 AM CDT | Areal Flood Advisory | SHV | Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.